Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 68, NWS Jackson, KY

June 20, 2014Clay County, Leslie County, Perry County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 20, 2014, 2:05 PM EDT for Clay County, Leslie County, Perry County, Kentucky. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2014, 2:05 PM EDT (18:05 UTC)
Expired
Jun 20, 2014, 2:30 PM EDT
In force
25 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clay County, KY, Leslie County, KY, Perry County, KY

The radar

The Jackson,KY radar (KJKL), 43 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 2:06 PM EDTTSTM WND DMGGoose Rock, KYONE TREE DOWN AT HIGHWAY 421 AND 1524.
Jun 20, 2:10 PM EDTTSTM WND DMG3 Nw Peabody, KYTREES DOWN AND DIME SIZED HAIL REPORTED ON FISHTRAP BRANCH ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

348 
WUUS53 KJKL 201805
SVRJKL
KYC051-131-193-201830-
/O.NEW.KJKL.SV.W.0068.140620T1805Z-140620T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
205 PM EDT FRI JUN 20 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CLAY COUNTY IN SOUTHEAST KENTUCKY...
  NORTHERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...
  WEST CENTRAL PERRY COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 230 PM EDT

* AT 200 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HECTOR...AND
  MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPURLOCK AROUND 210 PM EDT.
  ENLINE AND PEABODY AROUND 215 PM EDT.
  BIG CREEK AND BRUTUS AROUND 220 PM EDT.
  JACKS CREEK AND BEAR BRANCH AROUND 225 PM EDT.
  SIZEROCK AND BOBS FORK AROUND 230 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR BUCKHORN LAKE...GET AWAY FROM THE WATER AND
MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...
EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER
NOW.

&&

LAT...LON 3726 8378 3731 8361 3729 8360 3729 8358
      3726 8356 3727 8355 3726 8353 3727 8353
      3729 8355 3733 8355 3736 8344 3714 8325
      3708 8375
TIME...MOT...LOC 1804Z 262DEG 13KT 3718 8365

HAIL...1.00IN
WIND...60MPH

$$

ABE
2 follow-up statements
547 
WWUS53 KJKL 201814
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
214 PM EDT FRI JUN 20 2014

KYC051-131-193-201830-
/O.CON.KJKL.SV.W.0068.000000T0000Z-140620T1830Z/
LESLIE KY-PERRY KY-CLAY KY-
214 PM EDT FRI JUN 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CLAY...WEST CENTRAL PERRY AND NORTHERN LESLIE COUNTIES UNTIL 230 PM
EDT...

AT 209 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ENLINE...AND
MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOBS FORK AND PANCO AROUND 220 PM EDT.
  SIZEROCK AND SAUL AROUND 225 PM EDT.
  THOUSANDSTICKS AND HOSEA AROUND 230 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR BUCKHORN LAKE...GET AWAY FROM THE WATER AND
MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...
EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER
NOW.

&&

LAT...LON 3710 8367 3728 8370 3731 8361 3729 8360
      3729 8358 3726 8356 3727 8355 3726 8353
      3727 8353 3729 8355 3733 8355 3736 8344
      3714 8325
TIME...MOT...LOC 1814Z 268DEG 17KT 3718 8356

HAIL...1.00IN
WIND...60MPH

$$

ABE
773 
WWUS53 KJKL 201833
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
233 PM EDT FRI JUN 20 2014

KYC051-131-193-201843-
/O.EXP.KJKL.SV.W.0068.000000T0000Z-140620T1830Z/
LESLIE KY-PERRY KY-CLAY KY-
233 PM EDT FRI JUN 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLAY...WEST
CENTRAL PERRY AND NORTHERN LESLIE COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED.

LAT...LON 3710 8367 3728 8370 3731 8361 3729 8360
      3729 8358 3726 8356 3727 8355 3726 8353
      3727 8353 3729 8355 3733 8355 3736 8344
      3714 8325
TIME...MOT...LOC 1814Z 268DEG 17KT 3718 8356

$$

HAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:48 PM EDT, 17 minutes earlier.

Area forecast discussion, Jun 20, 1:48 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
148 PM EDT FRI JUN 20 2014

.UPDATE...
ISSUED AT 1039 AM EDT FRI JUN 20 2014

ISOLATED SHOWERS AND A FEW RUMBLES OF THUNDER CONTINUE ACROSS EASTERN
KY. LIKE PREVIOUS FORECAST...EXPECT THINGS TO START FIRING UP TO MORE
SCATTERED COVERAGE DURING THE AFTERNOON HOURS AS WE START TO HEAT UP.
UPDATED THE SKY GRIDS FOR THE NEXT FEW HOURS TO BETTER MATCH THE CURRENT
CONDITIONS...WITH COVERAGE EXPECTED TO INCREASE THROUGHOUT THE
AFTERNOON. LEFT POPS AS IS...WITH ISOLATED TO SCATTERED CHANCES OVER
THE NEXT FEW HOURS. ALSO INCLUDED THE LATEST OBSERVATIONAL DATA IN
THE CURRENT FORECAST TO MAKE SURE THE TEMPS...DEW POINTS...AND WINDS
FORECASTS ARE REFLECTING THE CURRENT DATA.

UPDATE ISSUED AT 750 AM EDT FRI JUN 20 2014

HOURLY GRIDS HAVE BEEN UPDATED BASED ON RECENT RADAR AND SATELLITE
TRENDS. SOME SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED THIS
MORNING...THOUGH THEY SHOULD INCREASE IN COVERAGE AND INTENSITY BY
EARLY IN THE AFTERNOON. THE THREAT FOR SHOWERS AND THUNDERSTORMS
SHOULD LINGER THROUGH THE ENTIRE DAY. OUTSIDE OF SHOWERS AND
THUNDERSTORMS WARM AND HUMID WEATHER IS ANTICIPATED.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 359 AM EDT FRI JUN 20 2014

THE REGION REMAINS IN THE WARM SECTOR SOUTH OF A FRONTAL ZONE
EXTENDING FROM THE CAROLINAS NORTHWEST TOWARD LOW PRESSURE OVER THE
NORTHERN PLAINS AND UPPER MS VALLEY REGION. THE OVERALL FLOW ACROSS
THE CONUS ATTM IS RATHER ZONAL IN NATURE WITH MID LEVEL RIDGING
CENTERED OVER THE LOWER MS RIVER VALLEY...WITH LOW AMPLITUDE RIDGING
NORTH TOWARD THE OH RIVER VALLEY. WELL TO THE NORTHEAST OF EAST KY...
A MID LEVEL LOW AND ASSOCIATED SFC LOW THAT HAS HELPED TO PUSH THE
BOUNDARY SOUTH ALONG THE EASTERN SEABOARD TO THE CAROLINAS REMAINS
PLACE WHILE A CLOSED LOW IS WORKING ACROSS THE NORTHERN ROCKIES
TOWARD THE NORTHERN PLAINS REGION ALONG US/CANADIAN BORDER.
MEANWHILE...A SHORTWAVE TROUGH IS SLOWLY WORKING FROM THE PLAINS INTO
THE MID MS AND LOWER OH VALLEY REGION.

THE SHORTWAVE TROUGH WILL WORK INTO THE LOWER OH VALLEY REGION OVER
THE NEXT FEW HOURS AND IS POISED TO MOVE ACROSS EASTERN KY AND INTO
THE APPALACHIAN REGION LATE THIS AFTERNOON AND INTO THIS EVENING. AS
THIS SHORTWAVE APPROACHES A SFC WAVE SHOULD DEVELOP AND WORK EAST
SOUTHEAST ALONG THIS NEARLY STATIONARY BOUNDARY AND CROSS THE
APPALACHIANS TONIGHT. THIS LOW SHOULD REACH THE EASTERN SEABOARD ON
SATURDAY WITH THE TAILING COLD FRONT GRADUALLY SAGGING INTO EASTERN
KY AND CROSSING MUCH OF THE AREA BY THE END OF THE PERIOD.

THROUGH SHORTLY AFTER DAWN...PATCHY RIVER VALLEY FOG SHOULD REMAIN IN
PLACE...WITH THIS FOG GRADUALLY BEGINNING TO LIFT AND POSSIBLY
AFFECTING A FEW RIDGETOP LOCATIONS NEAR LOCATIONS THAT EXPERIENCED
THE HEAVIER RAINFALL ON THU AND THU EVENING. THIS FOG SHOULD LIFT AND
DISSIPATE SHORTLY AFTER DAWN. ALSO...THE NEAR TERM MODELS SUCH AS
RECENT HRRR RUNS AND RECENT RAP RUNS HAVE SOME CONVECTION DEVELOPING
NEAR SUNRISE BETWEEN JKL AND LOZ OR FROM ESTILL COUNTY SOUTH TO BELL
COUNTY AND THEN MOVING EAST TO NEAR THE KY 15 CORRIDOR FROM JKL SOUTH
TO THE VA BORDER AND THEN INTO FAR SOUTHEAST KY BEFORE NOON. THE 6Z
NAM ALSO HAS SOME CONVECTION...BUT IS FURTHER EAST NEAR TO THE VA
BORDER ACROSS THE BIG SANDY REGION. HOWEVER...EVEN IF THERE IS SOME
MORNING CONVECTION...JUST A FEW HOURS OF THE STRONG JUNE SUNSHINE
SHOULD BRING MID TO UPPER 80S SFC TEMPS WITH SFC DEWPOINTS IN THE
MID 60S TO NEAR 70 DEGREE RANGE TO YIELD CAPE OF 2000 J/KG OR MORE BY
MID TO LATE AFTERNOON. LAPSE RATES IN THE MID LEVELS WILL NOT BE
PARTICULARLY STRONG AND RATHER WEAK SHEAR SHOULD LIMIT STORM
ORGANIZATION. HOWEVER... A FEW CELLS...POSSIBLY SECOND AND THIRD
GENERATION CELLS THAT DEVELOP NEAR OUTFLOW INTERSECTIONS COULD BECOME
STRONG TO LOCALLY SEVERE AND PRODUCE STRONG TO LOCALLY DAMAGING WIND
GUSTS. SPC HAS PLACED THE REGION IN A SEE TEXT AREA WITH 5 PERCENT
PROBABILITIES FOR SEVERE THUNDERSTORM CRITERIA WINDS AND THIS APPEARS
REASONABLE.

THE MAIN THREAT FROM STORMS LATER TODAY AND TONIGHT MAY END UP BEING
LOCALLY HEAVY RAINFALL RATES AS PW IS EXPECTED TO BE AT OR ABOVE THE
75TH PERCENTILE. THE PRESENCE OF THE SAGGING BOUNDARY AND THE
POTENTIAL FOR CONVECTION TO TRAIN IN SOME AREAS AS THE STEERING FLOW
MAY BECOME NEARLY PARALLEL TO THE SAGGING BOUNDARY OR OUTFLOWS COULD
LEAD TO A LOCALIZED THREAT OF FLOODING. UNCERTAINTY REMAINS IN THE
DETAILS AS FAR AS TIMING AND LOCATION. IN GENERAL...IT APPEARS THAT
AS THE SHORTWAVE WORKS INTO EASTERN KY AND THE APPALACHIANS...CONVECTION
SHOULD BE MOST WIDESPREAD DURING THE LATE AFTERNOON INTO LATE EVENING.

THE HWO HAS BEEN ADJUSTED ACCORDINGLY FOR ALL OF THESE THREATS.

THE THREAT OF SOME CONVECTION WILL LINGER EVEN INTO THE DAY ON
SATURDAY AND WILL PROBABLY FEATURE A DIURNAL UPTICK IN CONVERGE.

.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 406 AM EDT FRI JUN 20 2014

THE EXTENDED FORECAST PERIOD BEGINS ON SATURDAY NIGHT WITH A TYPICAL
SUMMER PATTERN IN PLACE. A NEAR ZONAL UPPER LEVEL FLOW CONTINUES BUT
WITH THE USUAL MID LEVEL RIDGE IN THE SOUTHEAST NOW SHIFTED TOWARDS
THE WESTERN GULF OF MEXICO. BRIEF RIDGING WILL KEEP PRECIP MAINLY
DIURNALLY DRIVEN AS THE BULK OF THE SUPPORT EXITS EASTERN KENTUCKY
SATURDAY NIGHT...LEAVING ONLY SLIGHT CHANCE PRECIP INTO THE DAY ON
SUNDAY WITH THE MAX HEATING. BY MONDAY...A SIGNIFICANT SHORTWAVE
MOVES ACROSS THE PLAINS AND INTO THE OH VALLEY. THIS WAVE WILL BE THE
FOCUS OF ACTIVE WEATHER THROUGH THE MID PORTION OF THE EXTENDED.

THE MENTIONED WAVE PUSHES THROUGH ON MONDAY NIGHT AND TUESDAY
PUSHING A SURFACE COLD FRONT THROUGH. THIS FORCING AND THE WAVE
MOVING THROUGH WILL PROVIDE THE BEST CHANCE OF PRECIP ON TUESDAY AND
INTO TUESDAY NIGHT. THE EURO HINTS AT THE FRONT STALLING AND
BECOMING AN EAST WEST STATIONARY BOUNDARY ALONG SOUTHERN KY BY THE WED
AND THU TIME FRAME. THIS BECOMES AN POINT OF DEVELOPING CONVECTION
THROUGH THE LAST COUPLE DAYS OF THE EXTENDED. THE CHANCES WITH THIS
SET UP BECOME DIURNALLY DRIVEN WITH THE HEATING OF THE DAY. THE LACK
OF CONTINUITY OF GUIDANCE AND NEED TO STAY CONSISTENT WITH THE
NEIGHBORING OFFICES...LEAD TO KEEPING VALUES CLOSER TO THE ALL MODEL
BLEND SOLUTION. THE MONDAY THROUGH TUESDAY NIGHT PERIOD REMAINS A
PERIOD TO WATCH WITH THE STRONG WAVE MOVING THROUGH.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 147 PM EDT FRI JUN 20 2014

SCATTERED TSRA HAVE STARTED TO DEVELOP ACROSS EASTERN KY...POSSIBLY
AFFECTING ANY OF THE TAF SITES THROUGH THE AFTERNOON AND EVENING.
THESE THUNDERSTORMS ARE MOVING QUICKLY...SO SHOULD NOT LAST VERY
LONG. HOWEVER...THEY COULD PRODUCE HEAVY RAIN...SMALL HAIL...FREQUENT
LIGHTNING...AND HIGH TO POSSIBLY DAMAGING WINDS. SINCE TSRA WILL BE
OFF AND ON...CHOSE TO USE A TEMPO GROUP WITH THE TSRA BEING THE NON
PREVAILING WX TYPE. TRIED TO GIVE THE BEST OVERALL GUESS FOR VSBY...BUT
EACH CELL WILL LIKELY BEHAVE DIFFERENTLY...WITH THE LEVEL OF RAINFALL
INFLUENCING THE VSBY RESTRICTION. EXPECT TSRA TO BE ON A
DIMINISHING TREND AT TAF SITES AFTER 4 OR 5Z...THOUGH ABUNDANT
MOISTURE AND LIGHT WINDS COULD LEAD TO SOME BR RESTRICTIONS
OVERNIGHT. DAYTIME HEATING IN THE MORNING WILL WORK TO BURN OFF ANY
BR...BUT WILL ALSO REINTRODUCE THE CHANCES FOR MORE SHOWERS AND
THUNDERSTORMS TO AFFECT TAF SITES.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JMW
SHORT TERM...JP
LONG TERM...SHALLENBERGER
AVIATION...JMW
Hazardous weather outlook, Jun 20, 7:55 AM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
755 AM EDT FRI JUN 20 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-211100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
755 AM EDT FRI JUN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE ANTICIPATED AT TIMES TODAY AND TONIGHT. THE MOST
INTENSE STORMS WILL PRODUCE HEAVY RAIN...STRONG TO POSSIBLY DAMAGING
WIND GUSTS AND PERHAPS HAIL. THESE THUNDERSTORMS MAY ALSO LEAD TO
LOCALLY HEAVY RAINFALL RESULTING IN ISOLATED FLOODING...ESPECIALLY AT
LOCATIONS WHICH EXPERIENCE MULTIPLE STRONG THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM SATURDAY THROUGH
THURSDAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF HEAVY RAIN...FLOODING...
STRONG WINDS OR HAIL.

JP

In the hours before

Special weather statement, Jun 20, 12:31 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1231 PM EDT FRI JUN 20 2014

KYZ050-051-060-201700-
MENIFEE-MONTGOMERY-BATH-
1231 PM EDT FRI JUN 20 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 100
PM EDT FRIDAY AFTERNOON...

   NORTHWESTERN MENIFEE...
   SOUTHERN MONTGOMERY AND
   SOUTH CENTRAL BATH.

AT 1231 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
MOUNT STERLING...MOVING EAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CAMARGO AROUND
1240 PM EDT...BEAN AROUND 1245 PM EDT...JEFFERSONVILLE AROUND 1250 PM
EDT...WALKERS CROSSING AROUND 1255 PM EDT...HOPE AROUND 100 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO 40
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

ABE
Special weather statement, Jun 20, 1:02 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
102 PM EDT FRI JUN 20 2014

KYZ051-060-108-201730-
MENIFEE-BATH-WOLFE-
102 PM EDT FRI JUN 20 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 130
PM EDT FRIDAY AFTERNOON...

   MENIFEE...
   NORTHERN WOLFE AND
   SOUTHEASTERN BATH.

AT 102 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF FRENCHBURG...MOVING EAST AT 15 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO 40
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

ABE
Special weather statement, Jun 20, 1:08 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
108 PM EDT FRI JUN 20 2014

KYZ106-108-109-112-201745-
MAGOFFIN-MORGAN-WOLFE-BREATHITT-
108 PM EDT FRI JUN 20 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 145
PM EDT FRIDAY AFTERNOON...

   WEST CENTRAL MAGOFFIN...
   SOUTHWESTERN MORGAN...
   EASTERN WOLFE AND
   NORTH CENTRAL BREATHITT.

AT 108 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STILLWATER...
OR NEAR CAMPTON...MOVING EAST AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GOSNEYVILLE
AROUND 115 PM EDT...TRENT AROUND 120 PM EDT...TOLIVER AROUND 125 PM
EDT...HAZEL GREEN AROUND 130 PM EDT...MURPHYFORK AROUND 135 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO 40
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

ABE
Special weather statement, Jun 20, 1:28 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
128 PM EDT FRI JUN 20 2014

KYZ109-110-112-113-201800-
KNOTT-MAGOFFIN-BREATHITT-FLOYD-
128 PM EDT FRI JUN 20 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 200
PM EDT FRIDAY AFTERNOON...

   NORTHERN KNOTT...
   SOUTHERN MAGOFFIN...
   EASTERN BREATHITT AND
   WESTERN FLOYD.

AT 128 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME
EASTERN BREATHITT COUNTY...OR 13 MILES SOUTH OF SALYERSVILLE...
MOVING EAST AT 20 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO
40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

ABE
Special weather statement, Jun 20, 1:59 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
159 PM EDT FRI JUN 20 2014

KYZ116-117-201830-
LESLIE-CLAY-
159 PM EDT FRI JUN 20 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 230
PM EDT FRIDAY AFTERNOON...

   NORTHWESTERN LESLIE AND
   CENTRAL CLAY.

AT 159 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MANCHESTER...
MOVING EAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SPURLOCK AROUND
205 PM EDT...PEABODY AROUND 215 PM EDT...BIG CREEK AROUND 220 PM
EDT...BEAR BRANCH AROUND 225 PM EDT...BOBS FORK AROUND 230 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO
40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

ABE
Special weather statement, Jun 20, 2:02 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
202 PM EDT FRI JUN 20 2014

KYZ044-052-104-201830-
ROWAN-ELLIOTT-FLEMING-
202 PM EDT FRI JUN 20 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 230
PM EDT FRIDAY AFTERNOON...

   ROWAN...
   NORTHWESTERN ELLIOTT AND
   EAST CENTRAL FLEMING.

AT 202 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOREHEAD...
MOVING EAST AT 15 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO
40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

ABE

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.